New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lalee
New Member


Date Joined Aug 2009
Total Posts : 2
   Posted 8/25/2009 6:12 PM (GMT -7)   
After several hospital stays, two colonoscopy's, several small bowel studies, blood work, biopsies, etc. I was FINALLY diagnosed with Crohn's. After my last hospital stay I was prescribed Pentasa and Predisone. I have been weening off the Predisone, now on 10mg e/o day for this week and then that's it. It seems that as I have begun to come off the Predisone I am starting to have twinges of pain. Of course my follow up after my hospital visit I was feeling ok because I was on the higher dose of steroids, but now not feeling as good. My concern is why I was feeling good and now that that is coming out of my system I'm going to have another fare up and end up back in the ER. Also curious to know if Pentasa has any effects with Birth Control, my Dr. did not seem to confident with his answer! Also curious for any women out there if they find that they have flare ups or problems with changes in their hormones. My last three hospital visits were 3 months in a row during the same time each month, right on cue with my second week of birth control pills. I questioned my Dr. if hormones could contribute or increase issues with a flare up and the response I got was that though he wasn't sure of any study, it could be possible. partly think i need a new Dr. who can answer some questions, but just curious to know if anyone has experienced any of these issues.


Lalee
Diagnosed with Crohns August 2009, IBD issues for years.

dt19&99
Regular Member


Date Joined Apr 2009
Total Posts : 174
   Posted 8/25/2009 6:22 PM (GMT -7)   
I started pentasa in april and am still trying to get everything right... I'm also on prednisone for the 2nd time since then (started this time after a visit to the ER 2 weeks ago) and have a follow up appt tomorrow. I would say if your feeling a bit of pain come back when your getting off the pred go ahead and set up an appt with your doc. I had been finished with my first dose of pred for about 2-3 weeks when I went to the ER (and I had felt slight pain and discomfort setting on after I finished the pred, guess I just took too long to call my GI)

Valerie3
Veteran Member


Date Joined Feb 2009
Total Posts : 529
   Posted 8/25/2009 7:56 PM (GMT -7)   
Hi Lalee - Pentasa doesn't work for a lot of people (me being one of them), so you may need to switch to a stronger maintenance medication if you're starting to feel bad again now that you're coming off the prednisone. You may have also not stayed on Pred long enough, you may still need a stronger dose to get your symptoms under control. I would strongly suggest seeing your doctor ASAP and telling him your concerns.

In regards to the birth control question, a lot of the women here take birth control with no negative effects, however, my GI told me not to take it because she said that she finds that the hormones make the disease more difficult to treat. Again though, I haven't seen any actual studies proving this, and I didn't NOTICE anything while I was on the pill, but the whole time that I was on it since I got sick, I was flaring anyway (I stopped almost right after I got diagnosed).

I don't think that the Pentasa itself would be interacting with the pill, but your CD might be. It's up to you to weigh the decision, but you might want to consider stopping taking it until you're in remission to see if it helps you at all. As I said, a lot of the women here claim that birth control helps their symptoms....but this disease is pretty complicated and symptoms/experiences tend to vary a lot between people. Hope this helps a bit!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/26/2009 6:27 AM (GMT -7)   
Hi Lalee -

No the Pentasa will not affect your birth control. And yes, many women find they are even more miserable with their Crohns during their monthly cycle. Also, I took the birth control pill for probably 10+ years, and they really helped to make that monthly time much more manageable. In fact I ended up getting a hysterectomy after I went off the pill, because life was so much more miserable without the BC pill. (I had already had my children at this point and wanted no more). Hope that helps.

Hugs
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:36 AM (GMT -7)
There are a total of 2,732,454 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
218 Guest(s), 6 Registered Member(s) are currently online.  Details
Nana 2, Psilociraptor, 73monte, NiceCupOfTea, maria2016, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer